I went in for my follow up from my labs. Doctor up'd my Armour from 30 to 60 and is having me come back in a month. She said she was worried about my
T4... She said that by looking at my numbers it doesn't look like my T3 is converting to T4 and that I may have to add an extremely small dose of synthoid with it. Does this sound right??
Your doctor has things mixed up a bit - T3 is created from the conversion of T4 - not the other way around.
However, her thoughts about adding some T4 in the form of Synthroid have merit.
You see, desiccated thyroid products are made from porcine thyroid that has a larger proportion of T3 than T4 compared to human thyroid. People taking desiccated thyroid will have FreeT3 levels that are proportionately higher in the range than their FreeT4 levels. Most people are fine with this.
People who aren't fine with this will most likely have a FreeT4 level that's below mid-range and ongoing hypo symptoms. That's when the addition of some T4 can help.
Please know that people who are optimally medicated on desiccated thyroid will have suppressed TSH (usually .02 or lower).
Since your most recent TSH is still higher than what a healthy person will have, that's a sign your FreeT4 and FreeT3 levels are too low for you....and, without a doubt, you needed a dose increase.
I feel wonderful for the first time in 8 months! And I have been on Armour for 5 months. At first I felt awful, coming off of Synthroid and having the flu then pneumonia and trying to get used to Armour.
Then suddenly after 3 months, everything clicked. I woke up! My feet quit hurting and I was no longer limping like an old woman.
MY ultra sensitive TSH was .150 and the only time it has been that low was when I was taking Synthroid and Cytomel. My doc was a little concerned but I begged him to leave things as they are since my foot has quit hurting.
Why oh why do they freak out when the TSH goes low and yet I feel so much better?
Criminy. Anyway, he is leaving things as they are for 6 months and then we will see.
My suggestion to you is more Armour, because it takes a while to get used to it!
Several things happen to me when I am not showing a low enough TSH. My feet hurt like I broke a bone or have fibromyalgia. I feel sluggish and have NO incentive for anything not even shopping or housework. I force myself to participate in life but my brain is not there.
Then when I get enough meds, i bounce back. It is so obvious to me when my blood hormone is inadequate. Find a doc who will listen to your symptoms as well as look at a lab report.
Last edited by golfhat; 09-14-2012 at 05:45 PM.
The Following User Says Thank You to golfhat For This Useful Post: Horsegal (09-18-2012)